Hail, Kit Carson
- When
- September 6, 1:49 PM MST
- Where
- Kit Carson County, 15 mi N of Burlington
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.517, -102.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 6, 12:50 PM MST, 59 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
150 PM MDT TUE SEP 6 2005
.DISCUSSION...FORECAST CONCERNS ARE AREAL COVERAGE OF
PRECIPITATION AND THREAT OF FLASH FLOODING TONIGHT. TEMPERATURES
BECOME THE CHALLENGE THEREAFTER.
AT 20Z RADAR MOSAIC SHOWING OUTFLOW BOUNDARY FROM EASTERN COLORADO
CONVECTION STEADILY MOVING EAST. THUNDERSTORM ARE QUICKLY
DEVELOPING THE BOUNDARY. ELSEWHERE...THINGS ARE QUIET BUT CU AND
AN ISOLATED STORM ARE DEVELOPING TO OUR SOUTH ON WHAT APPEARS TO
BE A WARM FRONT PER TEMPERATURE COMPARISON EITHER SIDE OF IT.
TONIGHT...LATEST MODEL TRENDS KEEP ANY SIGNIFICANT PRECIP OUT OF THE
AREA. HOWEVER...NONE OF THE MODELS PICK UP ON COLORADO CONVECTION
AND OUTFLOW BOUNDARY. THIS BOUNDARY MAY BE ENOUGH TO GET THINGS
STARTED WITH SUPPORT FROM SOUTHERN PORTION OF UPPER JET OVERHEAD.
IF STORMS DO FIRE ON THIS BOUNDARY...HEAVY RAIN A GOOD BET GIVEN
PRECIP WATER VALUES...SLOW STORM MOTIONS...AND TRAINING OF ECHOES AS
THEY ARE MOVING WITH THE UPPER FLOW. IF THIS BOUNDARY DOESNT FIRE
ANYTHING WE WILL NEED TO WAIT FOR LOW LEVEL JET TO HELP. CONFIDENCE
HAS DECREASED QUITE A BIT BASED ON LATEST MODEL/HPC QPF FORECASTS.
WITH A SOUTHEAST WIND OF UNDER 10 MPH SOME FOG IS EXPECTED.
WEDNESDAY/WEDNESDAY NIGHT...STATUS QUO. SURFACE BOUNDARIES AND
SUFFICIENT HEATING ALONG WITH UPPER JET SUPPORT WILL LEAD TO SOME
SHOWERS AND STORMS. LOW LEVEL JET DEVELOPS AGAIN AT NIGHT SO THINGS
MAY BE ONGOING INTO THE OVERNIGHT HOURS.
THURSDAY THROUGH FRIDAY...SURFACE TROUGH OVER FAR EASTERN COLORADO
MAY AGAIN PROVIDE A FOCUS FOR PRECIPITATION...ALBEIT ISOLATED IN
NATURE. TEMPERATURES ABOVE NORMAL.
IN THE EXTENDED (SATURDAY-TUESDAY)...A LARGE UPPER TROUGH REMAINS
ACROSS THE WEST COAST AND INTERMOUNTAIN WEST WHILE UPPER LEVEL HIGH
PRESSURE HOLDS ITS GROUND ACROSS THE OHIO VALLEY. THIS STAGNANT
UPPER AIR PATTERN WILL FAVOR SOUTHERLY WINDS AT THE
SURFACE...CREATING SUFFICIENT INSTABILITY EACH AFTERNOON AND
EVENING. WITH UPPER DISTURBANCES MOVING ACROSS FROM THE
SOUTHWEST...ITS ALMOST A BROKEN RECORD AS TO DAILY CHANCES OF
PRECIPITATION. TEMPERATURES WILL ALSO REMAIN ABOVE NORMAL UNDER
STRONG UPPER HIGH PRESSURE.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR KSZ003-KSZ004-KSZ015-
KSZ016-KSZ027-KSZ028-KSZ029-KSZ041-KSZ042.
NE...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR NEZ081.
CO...NONE.
&&
DDTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1101 AM MDT TUE SEP 6 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071515- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1201 PM CDT TUE SEP 6 2005 /1101 AM MDT TUE SEP 6 2005/ ...CORRECTED TO ADD FLASH FLOOD WATCH INFORMATION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA THROUGH TONIGHT... MORE SLOW MOVING THUNDERSTORMS WILL DEVELOP ALONG A TROUGH OF LOW PRESSURE NEAR THE KANSAS AND COLORADO BORDER THIS AFTERNOON. RELATIVELY LOW CLOUD BASES MAY ALLOW FOR A BRIEF FUNNEL CLOUD OR TORNADO EARLY IN THE LIFE OF ANY STORM. A FEW OF THE THUNDERSTORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS...MAINLY WEST OF HIGHWAY 27 IN KANSAS. THE HAIL AND WIND THREAT WILL BE RELATIVELY ISOLATED COMPARED TO THE POTENTIAL FOR HEAVY RAINFALL. RECENT HEAVY RAIN HAS LEFT THE GROUND SATURATED IN A FEW LARGE AREAS...ESPECIALLY DECATUR...NORTON...AND WALLACE COUNTIES. THE ATMOSPHERE IS UNUSUALLY HUMID THROUGH A GREAT DEPTH TODAY...AND MODERATE INSTABILITY WILL RESULT IN STRONG THUNDERSTORMS PRODUCING EXTREMELY HEAVY RAINFALL. FLASH FLOODING MAY OCCUR UNDER ANY THUNDERSTORM...BUT ESPECIALLY WHERE SOILS ARE SATURATED IN THE FLASH FLOOD WATCH AREA. THE HEAVY RAIN WILL DEVELOP NORTH AND EAST TOWARD MCCOOK AND OBERLIN OVERNIGHT. IN ADDITION...A FEW RIVERS AND CREEKS MAY EXPERIENCE FLOODING. THE BEAVER...SAPPA...AND PRAIRIE DOG CREEKS HAVE ALREADY SEEN SIGNIFICANT RISES IN THE PAST 24 HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE UPCOMING WEEK. A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ON WEDNESDAY. IN ADDITION...DUE TO SLOW MOVING THUNDERSTORMS...LOCALLY HEAVY RAIN MAY CONTINUE TO CAUSE LOCALIZED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MCGUIRE/BURKE
The Goodland radar (KGLD), 51 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468844.